Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 66, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 7, 2013, 2:38 AM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 2:38 AM EDT (06:38 UTC)
- Expired
- Aug 7, 2013, 8:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, GA, Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:10 AM EDT | FLASH FLOOD | 4 S Dawsonville, GA | THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE ETOWAH RIVER AT GEORGIA HIGHWAY 9 SOUTH OF DAWSONVILLE REACHED FLOOD STAGE OF 13 FEET. THE RIVER CREST AT 15.3 FEET AND CAUSED MINOR FLOODING OF RIVER ACCESS ROADS...WOODLANDS AND FIELDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 152 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS52 KFFC 070638
FFWFFC
GAC085-187-071245-
/O.NEW.KFFC.FF.W.0066.130807T0638Z-130807T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 AM EDT WED AUG 7 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 845 AM EDT
* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER THE WARNED AREA.
2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ESPECIALLY ALONG
TRIBUTARIES OF THE UPPER ETOWAH RIVER. AN ADDITIONAL INCH OR TWO
CAN BE EXPECTED AS THE STORMS SLOWLY DRIFT NORTH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAHLONEGA
AND DAWSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS...FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY
FLOWING WATER TO CARRY VEHICLES AWAY.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.
&&
LAT...LON 3442 8397 3442 8398 3441 8397 3440 8397
3438 8398 3433 8397 3433 8421 3455 8422
3455 8397
$$1 follow-up statement
384
WGUS72 KFFC 070737
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EDT WED AUG 7 2013
GAC085-187-071245-
/O.CON.KFFC.FF.W.0066.000000T0000Z-130807T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUMPKIN GA-DAWSON GA-
337 AM EDT WED AUG 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
EASTERN DAWSON AND SOUTHWESTERN LUMPKIN COUNTIES...
AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAHLONEGA
AND DOUGHERTY. RADAR ESTIMATES OF OVER 6 INCHES OF RAIN HAS FALLEN
IN THE PAST 3 HOURS IN PORTIONS OF SOUTHEAST DAWSON COUNTY NEAR
DOUGHERTY. THE BULK OF THE RAIN IS FALLING OVER SMALL TRIBUTARIES OF
THE ETOWAH RIVER UPSTREAM OF DAWSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS...FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY
FLOWING WATER TO CARRY VEHICLES AWAY.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT
USING HASHTAG GAWX.
&&
LAT...LON 3442 8397 3442 8398 3441 8397 3440 8397
3438 8398 3433 8397 3433 8421 3455 8422
3455 8397
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:55 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 7, 1:55 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 155 AM EDT WED AUG 7 2013 .PREV DISCUSSION... /ISSUED 1038 PM EDT TUE AUG 6 2013/ UPDATED... CONVECTION HAS DIMINISHED AND THIS TREND SHOULD CONTINUE EXCEPT FOR THE EXTREME NORTH WHERE THE SHORT WAVE COULD STILL TRIGGER SCATTERED SHOWERS AND ISOLATED TSTORMS. HAVE THEREFORE ADJUSTED POPS ACCORDINGLY. OTHERWISE NO CHANGES PLANNED. SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... /ISSUED AT 347 PM EDT TUE AUG 6 2013/ ACTIVE NORTHWEST FLOW PATTERN CONTINUES...HOWEVER IT BECOMES MORE ZONAL AT THE END OF THE SHORT TERM. REMNANTS OF DECAYING MCS HAVE MOVED INTO TN/AL. ALL OF THE ACTIVITY THAT HAS MOVED INTO GA FROM AL HAS DIED QUICKLY IN THE WESTERN PORTION OF THE STATE. HI RES MODELS ARE ALL HANDLING THE REMAINDER OF THE AFTERNOON DIFFERENTLY SO CONFIDENCE IS LOW. OVERALL THOUGH...SHOULD SEE ACTIVITY INCREASE BY LATE THIS AFTERNOON AND CARRY INTO THE EVENING...THUS HAVE CONTINUED HIGH END CHANCE POPS INTO TONIGHT. MEDIUM RANGE MODELS ARE FAIRLY CONSISTENT WITH ACTIVITY ACROSS GEORGIA OVERNIGHT AS ANOTHER SHORTWAVE MOVES INTO THE STATE BY MORNING. IN ADDITION...SHOULD SEE GREATER ACTIVITY ON WEDNESDAY AS THE SHORTWAVE PROGRESSES THROUGH THE STATE. GFS MUCAPE INDICATES UP TO 2500 J/KG OF CAPE WEDNESDAY AFTERNOON...BUT WITH EXTENSIVE CLOUD COVERAGE ACROSS THE CWA...THIS SHOULD HELP TO LIMIT OUR INSTABILITY. MAIN THREATS WITH TOMORROWS STORMS WILL BE WIND AND LOCALIZED FLOODING. PW/S TOMORROW INCREASE TO OVER 2 INCHES TOMORROW...BUT OVERALL RAINFALL AMOUNTS SHOULD BE LIMITED TO AN INCH OR LESS. LOCALLY HIGHER AMOUNTS ARE POSSIBLE AND THUS IN THOSE AREAS /WHICH CANT BE PINNED DOWN/...LOCALIZED FLOODING WILL BE POSSIBLE. TEMPS ARE CLOSE TO A BLEND. 11 LONG TERM /THURSDAY THROUGH TUESDAY/... /ISSUED AT 347 PM EDT TUE AUG 6 2013/ NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS AS LONG RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT... WITH A MOIST AND UNSTABLE AIR MASS SUPPORTING SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SATURDAY... THEN A COLD FRONT SAGGING INTO GA AND PROVIDING ADDED FOCUS FOR CONVECTION DURING THE SUNDAY-TUESDAY TIME-FRAME. /39 PREV LONG TERM DISCUSSION /WEDNESDAY NIGHT THROUGH MONDAY/... /ISSUED AT 344 AM EDT TUE AUG 6 2013/ CONVECTION WILL LIKELY BE ONGOING WEDNESDAYS NIGHT AS AN UPPER LEVEL DISTURBANCE DROPS SOUTH ACROSS THE CWFA. THESE FEATURES CAN BE HARD TO TIME...SO CONTINUED TO BROAD BRUSH POPS. MODELS PROG SEVERAL SHORTWAVES TO DROP SOUTH IN THE MID LEVEL FLOW THROUGH SATURDAY. THESE FEATURES WILL LIKELY AID IN THE DEVELOPMENT OF CONVECTION DURING MAX HEATING. CONVECTION MAY NOT NECESSARILY BE DIURNAL IN NATURE AND COULD LAST WELL INTO THE OVERNIGHT HOURS. ATMOSPHERE WILL BE MORE UNSTABLE DURING THE DAYTIME WITH A HIGH CAPE/LOW SHEAR ENVIRONMENT. WIDESPREAD SEVERE IS NOT EXPECTED...BUT A FEW STRONG/ISOLATED SEVERE COULD DEVELOP. A FRONT WILL SLOWLY DROP SOUTH OUT OF THE MIDDLE ATLANTIC LATE SATURDAY INTO EARLY SUNDAY. THE FRONT IS EXPECTED TO MOVE ACROSS THE CWFA LATER SUNDAY INTO MONDAY...BEFORE BECOMING DIFFUSE ON TUESDAY. SHOWERS AND THUNDERSTORMS TEND TO FOCUS ALONG THE BOUNDARY. NLISTEMAA && .AVIATION... 06Z UPDATE... CURRENTLY STILL VFR OUT THERE AT AFD TIME...BUT EXPECT MVFR AND IFR CIGS TO DEVELOP QUICKLY OVER THE NEXT FEW HOURS...NOT LIFTING UNTIL 14-15Z OR SO. SHRA AND TSRA MOVE IN THIS AFTERNOON...HAVE KEPT PREVIOUS TREND OF SHRA STARTING AROUND 16Z WITH PROB30 TSRA FROM 18-24Z. CIGS LIFT THIS AFTERNOON AND EVENING...BUT EXPECT LOW MVFR TO IFR CIGS TO DEVELOP AGAIN THURSDAY MORNING...HAVE INTRODUCED THEM AT 09Z FOR ATL. WINDS SE THROUGH THE PERIOD. //ATL CONFIDENCE...06Z UPDATE... MEDIUM-HIGH ON TIMING AND HGT OF CIGS. HIGH ON OCCURRENCE OF CONVECTION THIS AFTERNOON...MEDIUM ON IMPACTS. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 70 90 71 / 60 30 50 30 ATLANTA 84 71 89 71 / 60 20 50 30 BLAIRSVILLE 80 67 83 67 / 70 50 50 40 CARTERSVILLE 85 71 90 71 / 70 30 50 30 COLUMBUS 89 73 92 74 / 50 20 50 20 GAINESVILLE 82 70 88 71 / 70 30 50 30 MACON 88 71 92 73 / 40 20 50 20 ROME 87 72 91 71 / 70 30 50 30 PEACHTREE CITY 85 71 89 71 / 60 20 50 30 VIDALIA 90 73 92 73 / 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 11:22 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1122 PM EDT TUE AUG 6 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1122 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE AREA. LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY STORMS THAT FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Aug 7, 3:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Pickens | 6 hr |
| Aug 7, 5:24 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Pickens | 6 hr |
| Aug 7, 5:30 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Aug 7, 6:06 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more | 48 hr |
| Aug 7, 6:53 AM EDT | River Flood Warning | FFC | Gilmer | 8 hr |
| Aug 7, 7:01 AM EDT | Flash Flood Warning | FFC | Gordon | 6 hr |
| Aug 7, 8:49 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth | 6 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 11:05 AM EDT | Special Weather Statement | FFC | Coweta | 55 min |
| Aug 7, 11:14 AM EDT | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Aug 7, 11:17 AM EDT | Flash Flood Warning | FFC | Coweta | 6 hr |
| Aug 7, 11:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Aug 7, 11:58 AM EDT | River Flood Warning | FFC | Forsyth | 17 hr |
| Aug 7, 12:13 PM EDT | River Flood Warning | FFC | Cherokee | 28 hr |
| Aug 7, 12:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 57 min |
| Aug 7, 12:57 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Madison | 78 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | FFC | Walker | 64 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | FFC | Banks, Hall | 59 min |
| Aug 7, 2:09 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 66 min |
| Aug 7, 2:40 PM EDT | Areal Flood Warning | FFC | Cherokee | 6 hr |
| Aug 7, 2:54 PM EDT | Special Weather Statement | FFC | Bartow | 66 min |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Cherokee | 25 hr |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Aug 7, 3:16 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 59 min |
| Aug 7, 3:25 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 65 min |
| Aug 7, 3:40 PM EDT | Special Weather Statement | FFC | Gordon | 65 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 67 min |
| Aug 7, 4:18 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 57 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 61 min |
| Aug 7, 4:57 PM EDT | Areal Flood Warning | FFC | Banks | 12 hr |
| Aug 7, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Pickens | 45 min |
| Aug 7, 5:04 PM EDT | Special Weather Statement | FFC | Chattooga | 56 min |
| Aug 7, 5:08 PM EDT | Areal Flood Warning | FFC | Gilmer, Pickens | 12 hr |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 47 min |
| Aug 7, 6:11 PM EDT | Special Weather Statement | FFC | Haralson | 64 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Floyd | 56 min |
| Aug 7, 6:46 PM EDT | Special Weather Statement | FFC | Butts | 59 min |
| Aug 7, 7:31 PM EDT | Special Weather Statement | FFC | Carroll | 59 min |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.